Aa
Aa
A
A
A
Close
Avatar universal

Stomach Problems

gyo
I had my thyroid removed 11/08 due to papillary cancer with some metastasis to lymph nodes. Had RAI 1/09, did feel tired and some GI discomfort, all symtoms improved. I started to have nausea/sour stomach issues a few months later and these continue. I initially used the over the counter products Prilosec, Zantac, etc, my doctor tested me for H Pylori, negative. He concluded that I may have an ulcer and prescribed Nexium. This initally had good results, but I have evolved into mild constipation and the stomach distress and gas seems to be escalating again. I am taking 300mcg Synthroid, 5mcg Cytomel,daily, vitamins, one HCL and a Digestive enzyme with each meal. I feel pretty good with current thyroid regime, though I do need 10hr of sleep to feel normal, it takes awhile to get going am, and still feel moody. I eat well, lots of veges , cooked and raw, fruit, low meat intake, lots of water.
I wonder/think that the stomach issue is related to the RAI treatment still, or the Synthrioid,(also have tried Levothyroxin, Armour during all of this) or Low Adrennal/cortisol. What is your opinion and what direction should I go in with next doctor visit. Thank you. Greg. PS.No detectable cancer after last body scan.
2 Responses
Sort by: Helpful Oldest Newest
259041 tn?1206482847
yeah see a gastro doc and get tested for Celiac disease, see if you have the symptoms, it's pretty common and can accompany thyroid problems.
Helpful - 1
97953 tn?1440865392
MEDICAL PROFESSIONAL
RAI may causes temporary stomach upset -- usually not an ulcer.Would see a GI specialist.  Does not seem you are absorbing very well given the relatively high dose of thyroid meds.  GI specialist could help evaluate this as well.
Helpful - 1

You are reading content posted in the Thyroid Cancer / Nodules & Hyperthyroidism Forum

Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.